Hail, Seminole
- When
- May 14, 2:07 PM EST
- Where
- Seminole County, 3.29 mi SSW of Reynoldsville
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 30.810, -84.800
Nickel sized hail was reported near Lake Seminole.
An upper level trough and surface cold front spawned scattered thunderstorms, one of which produced nickel sized hail in southwest Georgia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
An upper level trough and surface cold front spawned scattered thunderstorms, one of which produced nickel sized hail in southwest Georgia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 14, 8:50 AM EST, 5 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 950 AM EDT SAT MAY 14 2011 .DISCUSSION...JUST UPDATED THE GRIDS AND ZONES TO INCREASE POPS OVER THE EASTERN CWA AS A LARGE AREA OF CONVECTION MOVES WEST TO EAST ACROSS THE FLORIDA BIG BEND AND SOUTH CENTRAL GEORGIA. THE COLD FRONT WAS ROUGHLY ON A LINE FROM MONTGOMERY TO PENSACOLA AT 12Z. SATELLITE IMAGERY SHOWS THAT BEHIND THIS CURRENT COMPLEX OF STORMS SKIES ARE MOSTLY CLR ACROSS THE FLORIDA PANHANDLE AND SE AL. THUS..WITH DAYTIME HEATING ALONG WITH THE UNSTABLE ATMOSPHERE WE EXPECT MORE STORMS TO DEVELOP LATER THIS AFTERNOON/EVENING. THE BEST CHANCES ONE AGAIN WILL BE THE EASTERN ZONES BECAUSE THE FRONT SHOULD PUSH THROUGH MOST OF THE WESTERN CWA BEFORE DEVELOP BEGINS. NO ORGANIZED SEVERE WEATHER IS FORECAST FOR TODAY BUT A FEW STORMS MAY BE STRONG TO BRIEFLY SEVERE. && .MARINE...THE COLD FRONT WILL PUSH ACROSS THE LOCAL WATERS FORM WEST TO EAST TODAY. WINDS AND SEAS ARE ALREADY ELEVATED TO CAUTIONARY LEVELS. WINDS WILL GRADUALLY SHIFT FROM WEST TO NORTHWEST BEHIND THE FRONT TODAY THROUGH EARLY SUNDAY. && .AVIATION...ANOTHER BAND OF SHOWERS AND THUNDERSTORMS IS MAKING ITS WAY ACROSS THE SOUTHERN TWO THIRDS OF THE TRI-STATE AREA THIS MORNING...AHEAD OF A COLD FRONT THAT WILL BE PUSHING EASTWARD ACROSS THE AREA LATER THIS AFTERNOON AND EARLY THIS EVENING. WIND GUSTS UP TO 30 KNOTS CAN BE EXPECTED TO ACCOMPANY SOME OF THERE STORMS THIS MORNING...ALONG WITH BRIEF PERIODS OF MVFR CONDITIONS. VFR CONDITIONS WILL RETURN FOLLOWING THE PASSAGE OF THE SHOWERS AND STORMS LATER THIS MORNING. HOWEVER...AHEAD OF THE FRONT ADDITIONAL SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS AND BRIEF MVFR TO LOCAL IFR CONDITIONS ARE POSSIBLE FROM EARLY TO LATE AFTERNOON, AS REFLECTED IN ALL TERMINAL FORECASTS. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...HIGH RIP CURRENT RISK FOR PANHANDLE BEACHES TODAY. GM...NONE. && BARRY/DUVAL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 320 AM EDT SAT MAY 14 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-150730- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 320 AM EDT SAT MAY 14 2011 /220 AM CDT SAT MAY 14 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL TROUGH AND SURFACE COLD FRONT WILL MOVE ACROSS THE REGION TODAY. THIS WILL BRING SHOWERS AND THUNDERSTORMS ALONG WITH BREEZY AND GUSTY SOUTHWEST AND THEN WEST WINDS. WHILE CONDITIONS ARE NOT FAVORABLE FOR ORGANIZED SEVERE STORMS...SOME STORMS COULD BRIEFLY APPROACH STRONG TO SEVERE LEVELS. THE MAIN THREAT WOULD BE UP TO QUARTER SIZE HAIL AND WIND GUSTS APPROACHING 60 MPH. LIGHTNING WILL POSE A DANGER AS WELL. HOWEVER WE CANNOT DISCOUNT A SEVERE STORM OR TWO WITH LARGE HAIL AND DAMAGING DOWNBURSTS. AS THE FRONT CLEARS THE AREA FROM WEST OT EAST THROUGH TONIGHT...RAIN WILL DIMINISH AND THEN END OVERNIGHT. THERE IS A HIGH RISK FOR RIP CURRENTS TODAY ALONG THE PANHANDLE BEACHES. MARINERS SHOULD EXERCISE CAUTION TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... AFTER THE FRONT EXITS...COOLER AND DRIER AIR WILL OVERSPREAD THE REGION INTO THE UPCOMING WORK WEEK...GIVING US A RETURN TO FAIR BUT MORE SEASONABLE WEATHER. HOWEVER A SMALL CHANCE OF RAIN EXISTS ON MONDAY...ESPECIALLY FOR THE NORTHERN TIER COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO TONIGHT. SPOTTERS AND EMERGENCY MANAGERS SHOULD CLOSELY MONITOR THE WEATHER. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1051 AM EDT SAT MAY 14 2011
FLZ019-028-029-128-141545-
LAFAYETTE FL-MADISON FL-INLAND TAYLOR FL-COASTAL TAYLOR FL-
1051 AM EDT SAT MAY 14 2011
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR LAFAYETTE...MADISON AND
TAYLOR COUNTIES...
* UNTIL 1145 AM EDT
AT 1045 AM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF MADISON TO
13 MILES WEST OF PERRY...MOVING EAST AT 35 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.
THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3034 8320 3031 8321 3025 8324 3018 8324
2996 8337 3005 8390 3065 8352 3063 8327
3048 8323 3047 8322 3043 8322 3041 8318
3038 8317
TIME...MOT...LOC 1449Z 265DEG 29KT 3060 8338 3006 8371
22-BARRYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
202 PM EDT SAT MAY 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TSTM WND DMG HOPEWELL 30.38N 83.44W
05/14/2011 MADISON FL TRAINED SPOTTER
AT LEAST A DOZEN TREES DOWN IN THE CENTRAL AND SOUTHERN
PART OF THE COUNTY. TIME WAS ESTIMATED BY RADAR.
&&
HERSEY/DVDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
205 PM EDT SAT MAY 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG LLOYD 30.48N 84.02W
05/13/2011 JEFFERSON FL COUNTY OFFICIAL
ONE TREE DOWN ALONG HIGHWAY 59. TIME ESTIMATED BY RADAR.
&&
HERSEY/DVDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
207 PM EDT SAT MAY 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM TSTM WND DMG 2 S DILLS 30.60N 83.77W
05/13/2011 JEFFERSON FL COUNTY OFFICIAL
ONE TREE DOWN ALONG BROCK ROAD. TIME ESTIMATED BY RADAR.
&&
HERSEY/DVDPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TALLAHASSEE FL
208 PM EDT SAT MAY 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND GST TALLAHASSEE COML AIRPOR 30.44N 84.28W
05/13/2011 M57.00 MPH LEON FL OFFICIAL NWS OBS
57 MPH WIND GUST RECORDED AT THE NWS OFFICE IN THE NEW
LOVE BUILDING AT FLORIDA STATE UNIVERSITY.
1110 PM TSTM WND DMG TALLAHASSEE 30.44N 84.28W
05/13/2011 LEON FL LAW ENFORCEMENT
SEVERAL TREES AND POWER LINES KNOCKED DOWN BOTH CITY AND
COUNTY WIDE...BLOCKING SEVERAL ROADS AND INTERSECTIONS.
1130 PM TSTM WND DMG LLOYD 30.48N 84.02W
05/13/2011 JEFFERSON FL COUNTY OFFICIAL
ONE TREE DOWN ALONG HIGHWAY 59. TIME ESTIMATED BY RADAR.
1150 PM TSTM WND DMG 2 S DILLS 30.60N 83.77W
05/13/2011 JEFFERSON FL COUNTY OFFICIAL
ONE TREE DOWN ALONG BROCK ROAD. TIME ESTIMATED BY RADAR.
1100 AM TSTM WND DMG HOPEWELL 30.38N 83.44W
05/14/2011 MADISON FL TRAINED SPOTTER
AT LEAST A DOZEN TREES DOWN IN THE CENTRAL AND SOUTHERN
PART OF THE COUNTY. TIME WAS ESTIMATED BY RADAR.
&&
HERSEY/DVDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
306 PM EDT SAT MAY 14 2011
GAZ155-156-141945-
DECATUR GA-SEMINOLE GA-
306 PM EDT SAT MAY 14 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DECATUR AND
SEMINOLE COUNTIES...
* UNTIL 345 PM EDT
AT 302 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 23 MILES EAST OF MARIANNA...OR NEAR SEMINOLE STATE
PARK...MOVING EAST AT 20 MPH.
PEOPLE IN SOUTHERN SEMINOLE AND SOUTHWESTERN DECATUR COUNTIES...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3070 8453 3071 8487 3074 8489 3075 8491
3082 8494 3084 8493 3084 8492 3086 8494
3087 8492 3092 8452
TIME...MOT...LOC 1907Z 268DEG 18KT 3078 8483
42-DVDThe Tallahassee radar (KTLH), 64 km away, was scanning. The volume nearest the first event began at 19:08 UTC.
1 hail. Local standard time, as filed.
Nickel sized hail was reported near Lake Seminole.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2011Every state in 2011This day in weather historyWarnings in Georgia, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 309270.